# SDR CA100818008

- Difficulty date: August 10, 2010
- Submitted: January 4, 2011
- Operation: General aviation
- System (JASC): 2562 · Emergency Locator Beacon
- Part: Clamp
- Condition: Cracked
- Location: Elt
- Stage of operation: NR
- How discovered: V
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

H-CLAMP IS CRACKING/SEPARATING OTBD FROM THE BODY OF THE H-CLAMP.  IT APPEARS TO BE CAUSED BY THE COMPRESSION OF THE O-RING SEAL THAT IS IN THE GROOVE OF THE H-CLAMP BETWEEN THE EDGE OF THE BATTERY CASE AND THE BODY OF THE H-CLAMP. THE DESIGN OF THE CASE SHOULD PREVENT OVERCRUSH OF THE O-RING BECAUSE THE BATTERY CASE HAS MOLDED IN BOSSES WHICH CONTACT THE STANDOFFS INTO WHICH THE BATTERY CASE SCREWS THREAD.  IT WOULD APPEAR THAT FOR WHATEVER REASON THE DIMENSIONS OF THE CASE ARE INCORRECT ALLOWING EXCESSIVE FORCE TO BE APPLIED TO THE O-RING WHEN THE SCREWS ARE TIGHTENED, OR THE MATERIAL OF THE H-CLAMP IS SUBSTANDARD AND UNABLE TO WITHSTAND THE FORCES GENERATED WHEN THE BATTERY IS SECURED TO THE BODY OF THE ELT.
